Hail, Kandiyohi
- When
- August 13, 1:25 PM CST
- Where
- Kandiyohi County, 3.98 mi ENE of Hawick
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.380, -94.780
A line of severe thunderstorms developed east of Alexandria, Minnesota, and quickly moved east-northeast across central Minnesota and produced measured winds in excess of 80 mph at times. Several thousand trees were either uprooted or blown down from eastern Stearns County, eastward across western Benton, and southern Morrison County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
A line of severe thunderstorms developed east of Alexandria, Minnesota, and quickly moved east-northeast across central Minnesota and produced measured winds in excess of 80 mph at times.
Several thousand trees were either uprooted or blown down from eastern Stearns County, eastward across western Benton, and southern Morrison County. There was a semi blown over near Rice, a large communication tower blown down, and several sheds and barns damaged or destroyed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 13, 12:33 PM CST, 52 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
133 PM CDT FRI AUG 13 2010
.DISCUSSION...
ANOTHER BUSY DAY ACROSS THE FORECAST AREA... TRYING TO TIDY UP
FROM THE ACTIVE WEATHER OVER THE PAST 24 HOURS WHILE PREPARING
SOME MORE POTENTIAL ACTIVITY OVER THE UPCOMING 12 HOURS. LATEST
WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS SHOWING THE MAIN
UPPER TROUGH AND ASSOCIATED PV ANOMALY MOVING THROUGH THE EASTERN
DAKOTAS AT THE CURRENT TIME... WITH A LEADING PV FILAMENT
CURRENTLY EXTENDING NORTHEAST FROM SOUTHEAST SOUTH DAKOTA TOWARD
THE MINNESOTA ARROWHEAD. THE MAIN PV FEATURE/SHORTWAVE APPROACHING
THE WESTERN MINNESOTA BORDER LOOKS TO BE THE IMPETUS TO PUSH THE
SURFACE TROUGH/COOL FRONT THROUGH THE AREA THIS AFTERNOON AND
EVENING... AND IT SHOULD HELP GET MORE WIDESPREAD AND ORGANIZED
CONVECTION GOING AS IT MOVES INTO THE AREA OVER THE NEXT FEW
HOURS. UNTIL THEN... SCATTERED MAINLY ELEVATED CONVECTION LOOKS TO
PERSIST OVER THE AREA AS WEAK WARM ADVECTION HELPS TO SPARK A FEW
STORMS. EXPECT CONVECTION TO DEVELOP/ORGANIZE ALONG A NORTH-SOUTH
ORIENTATION OVER CENTRAL INTO SOUTH CENTRAL MINNESOTA BY MID
AFTERNOON... THEN TRANSITION EAST NORTHEASTWARD THROUGH THE
EVENING HOURS. HEAVY RAIN AND STRONG WINDS LOOK TO BE THE PRIMARY
THREATS... ALTHOUGH AN ISOLATED TORNADO IS STILL A POSSIBILITY...
MAINLY OVER SOUTH CENTRAL INTO PART OF EAST CENTRAL MINNESOTA
WHERE SURFACE BASED CIN MAY BE MINIMIZED. AT THE CURRENT TIME...
0-1KM SHEAR IS MINIMAL OVER MOST OF THE AREA... BUT IT MAY BECOME
ENHANCED A BIT AS THE UPPER WAVE APPROACHES. WITH FREEZING LEVELS
REMAINING HIGH... VERY LARGE HAIL DOES NOT APPEAR TO BE A
SIGNIFICANT THREAT... EXCEPT PERHAPS WITH ANY ROTATING STORMS
WHICH MANAGE TO FORM. HEAVY RAIN WILL CERTAINLY BE A POTENTIAL
ISSUE... SINCE MANY AREAS OF EAST CENTRAL AND SOUTH CENTRAL
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN HAVE SEEN 2 TO 5
INCHES OF RAIN OVER THE PAST TWO DAYS. ANY ADDITIONAL RAINFALL
OVER PREVIOUSLY HARD HIT AREAS WILL EXACERBATE ANY LINGERING
FLOODING AND/OR QUICKLY LEAD TO NEW FLOODING.
FOR THE SHORT TERM THROUGH TONIGHT... FORECAST IS PRIMARILY BASED
ON A BLEND OF EXTRAPOLATION... THE HRRR... AND SREF GUIDANCE.
BEYOND TONIGHT THROUGH THE BALANCE OF THE SHORT TERM... WHEN THINGS
GENERALLY QUIET DOWN... USED A BLEND OF PERSISTENCE FROM THE
PREVIOUS FORECAST TOGETHER WITH THE GFS AND SREF. FOR THE EXTENDED
PERIOD... STUCK CLOSE TO HPC GUIDANCE... WHILE TRYING TO MINIMIZE
POPS AND NOT BLANKET TOO MANY PERIODS.
FRONTAL BOUNDARY AND UPPER TROUGH MOVE EAST THROUGH THE AREA
TONIGHT... TRANSITIONING THE HIGHER POPS FROM WEST TO EAST AS IT
DOES SO. ALTHOUGH THE INITIAL TROUGH/FRONT PASSES THROUGH
TONIGHT... WE DON/T GET A SECONDARY TROUGH PASSAGE UNTIL LATER ON
SATURDAY... WHICH LOOKS TO USHER IN THE DRIER BOUNDARY LAYER AIR
WE NEED TO FINALLY SCOUR OUT THE CHANCE OF PCPN. SO... WILL
INITIALLY LOWER POPS BEHIND TONIGHT/S FEATURE WHILE LINGERING SOME
OVER THE NORTH WHERE BETTER MID LEVEL LAPSE RATES REMAIN... THEN
WILL BRING SOME CHANCE POPS BACK ACROSS THE AREA SATURDAY
AFTERNOON AND EVENING WHILE THE SECONDARY FEATURE DRIVES THROUGH
THE STATE AND BRINGS MORE LEGITIMATELY COOL AND DRY AIR TO THE
AREA.
SURFACE RIDGING AND PREDOMINANTLY NORTHWEST UPPER FLOW LOOK TO BE
ANCHORED IN PLACE FROM SUNDAY INTO THE MIDDLE OF THE WEEK... WITH
MINIMAL RETURN FLOW ANTICIPATED. WILL GO WITH A DRY FORECAST FOR
THE ENTIRE AREA FROM SUNDAY THROUGH TUESDAY WITH THE EXPECTATION
THAT THE AIRMASS WILL BE SUFFICIENTLY DRY TO PRECLUDE THE
DEVELOPMENT OF ANY SHRA/TSRA DURING THE PASSAGE OF A FEW WEAK
SHORTWAVES THAT ARE PROGGED TO SWING THROUGH ON THE NORTHWEST
UPPER FLOW. BY TUESDAY NIGHT WE LOOK TO GET ON THE BACKSIDE OF THE
SURFACE RIDGE AND PERHAPS SEE ENOUGH MOISTURE RETURN FOR THE
DEVELOPMENT OF SOME PCPN. THIS INITIAL SURGE OF MOISTURE RETURN
LOOKS TO ABATE ON WEDNESDAY... BUT A MORE PERSISTENT PERIOD OF
MOISTURE RETURN ALONG WITH ZONAL UPPER FLOW IS PROGGED TO ARRIVE
LATE THURSDAY INTO FRIDAY... SO WILL BRING A CHANCE BACK ACROSS
THE ENTIRE AREA BY THAT TIME.
WITH NORTHWEST UPPER FLOW AND SURFACE RIDGING FOR MUCH OF THE
FORECAST BEYOND SATURDAY THE MAIN STORY WILL BE THE COOLER
TEMPERATURES... BOTH DAYTIME HIGHS AND OVERNIGHT LOWS... WITH
VALUES RUNNING NEAR OR A BIT BELOW NORMAL MOST OF THE WEEK.
&&
.AVIATION.../18Z TAF ISSUANCE/
SAME SCENARIO AS PER PREVIOUS AVIATION DISCUSSION WITH CONVECTION
DEVELOPING ALONG THE LEADING EDGE OF A POTENT SHORT WAVE MOVING
INTO FAR SW MN AS OF 12 PM. SHRA/TSRA AHEAD OF THIS FEATURE WILL
ALLOW FOR EMBEDDED LOWER CEILINGS AND POSSIBLY MVFR CEILINGS...BUT
THE MAIN ACTION SHOULD BE ASSOCIATED WITH THE MAIN WAVE EXPECTED
TO IMPACT RWF/AXN BETWEEN 18-20Z...AND AT STC ARND 19-21Z...AND AT
RNH/MSP BETWEEN 20-22Z. CEILINGS SHOULD BE PREDOMINATELY
VFR...WITH ONLY A SHORT PERIOD OF IFR/MVFR IN TSRA. ALTHOUGH IF
THE CONVECTION BECOMES MORE WIDESPREAD...MVFR/IFR CEILINGS MAY
DEVELOP...ESPECIALLY DURING THE EARLY EVENING HRS IN WEST CENTRAL
WISCONSIN...AFFECTING MAINLY EAU/RNH.
BETWEEN 00-06Z...COLD FRONT SHOULD HAVE MOVED THROUGH MOST OF THE
TAF AREAS OF MSP. WITH ONLY CBS OR VCTS FOR EAU BETWEEN 02-04Z/14.
AFT 06Z...EXPECT SOME IFR/LIFR CEILINGS/VSBYS AS WNDS DECOUPLE AND
AMPLE LOW LEVEL MOISTURE REMAINS. LATER SHIFTS WILL NEED TO UPDATE
FOR THE POSSIBILITY OF VV001 AND 1/4SM IN FG FOR STC/MSP/RNH/EAU.
RWF/AXN...SHOULD NOT BE AS BAD IN TERMS OF CEILINGS/VSBYS.
HOWEVER...THIS IS BASED ONLY ON THE LATEST SHORT TERM MODELS.
MSP...SHRA/TSRA AND LOWER CEILINGS WILL LIKELY DEVELOP BETWEEN
20-21Z...AND LAST FOR AN HR TO TWO. IFR/MVFR CEILINGS WILL BE
POSSIBLE...BUT SHOULD ONLY LAST FOR A SHORT PERIOD OR UNDER A HALF
HOUR. MOST OF THE CONVECTION SHOULD BE DONE BY 01-02Z...OR AT
LEAST THE HEAVIEST ACTIVITY WITH ONLY FG/BR AND LOWER CEILINGS
POSSIBLE DURING THE OVERNIGHT PERIOD. WNDS WILL BE FROM THE S/SE
THIS AFTN...BECOMING W/NW THIS EVENING...THEN SHIFTING TO THE S ON
SATURDAY. THERE MAY BE A TEMPORARY PERIOD OF MVFR CEILINGS THRU
19Z AS LOW LEVEL MOISTURE FROM SHRA/TSRA TO THE SE OF MSP...MOVE
OVER THE MSP TAF AREA.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR FREEBORN-GOODHUE-
STEELE.
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BARRON-CHIPPEWA-DUNN-
EAU CLAIRE-PEPIN-PIERCE-RUSK-ST. CROIX.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1158 AM CDT FRI AUG 13 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 141700- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1158 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE TROUGH WILL BE MOVING INTO MINNESOTA TODAY WITH MORE SEVERE THUNDERSTORMS POSSIBLE. THE MAIN RISK OF SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EARLY TONIGHT... MAINLY BETWEEN 3 PM AND 10 PM. AREAS WHICH HAVE A POTENTIAL TO SEE SEVERE WEATHER WILL BE PRIMARILY SOUTH AND EAST OF A LINE FROM FAIRMONT THROUGH THE SOUTHERN TWIN CITIES METRO AREA TO LADYSMITH... WITH THE GREATEST RISK SOUTH OF A LINE FROM MANKATO THROUGH RED WING TO EAU CLAIRE. AN ISOLATED TORNADO IS POSSIBLE... MAINLY SOUTH OF A LINE FROM FAIRMONT TO FARIBAULT... BUT THE PRIMARY THREATS FROM STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN. THE HEAVY RAIN COULD EXACERBATE CURRENT HIGH WATER CONDITIONS AND LEAD TO ADDITIONAL FLOODING... PARTICULARLY ALONG AND SOUTH OF A LINE FROM NEW ULM THROUGH THE TWIN CITIES METRO AREA TO CHIPPEWA FALLS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AFTERNOON... BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT... AND FROM THURSDAY INTO FRIDAY... ALTHOUGH NO ORGANIZED SEVERE WEATHER EVENTS APPEAR LIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA INTO WEST CENTRAL WISCONSIN.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM FUNNEL CLOUD 1 S STEELE CENTER 43.92N 93.19W
08/13/2010 STEELE MN LAW ENFORCEMENT
FROM ROCHESTER PATROL BRIEF FUNNEL BETWEEN MM35 AND 36
&&
LRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 5 NNE BELGRADE 45.52N 94.96W
08/12/2010 STEARNS MN EMERGENCY MNGR
FIVE FARMSTEADS DAMAGED. TIME ESTIMATED.
0755 PM TSTM WND DMG ROCKVILLE 45.47N 94.34W
08/12/2010 STEARNS MN EMERGENCY MNGR
HOME DAMAGED. TIME ESTIMATED.
0800 PM TSTM WND DMG WAITE PARK 45.55N 94.22W
08/12/2010 STEARNS MN EMERGENCY MNGR
TREES DOWN. TIME ESTIMATED.
0800 PM TSTM WND DMG ST CLOUD 45.55N 94.17W
08/12/2010 STEARNS MN EMERGENCY MNGR
TREES DOWN. TIME ESTIMATED.
0800 PM TSTM WND DMG ST AUGUSTA 45.44N 94.19W
08/12/2010 STEARNS MN EMERGENCY MNGR
FARMSTEAD DAMAGED. TIME ESTIMATED.
&&
MKMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 146 PM CDT FRI AUG 13 2010 MNZ041-042-048-049-055-057-058-131915- DOUGLAS-KANDIYOHI-MEEKER-POPE-STEARNS-SWIFT-TODD- 146 PM CDT FRI AUG 13 2010 ...THUNDERSTORMS MOVING ACROSS DOUGLAS...KANDIYOHI...MEEKER...POPE...STEARNS...SWIFT AND TODD COUNTIES THROUGH 215 PM CDT... AT 137 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF SEDAN. THIS STORM WAS MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BROOTEN. GROVE LAKE. PADUA. ELROSA. SPRING HILL. MEIRE GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4606 9508 4537 9458 4514 9522 4574 9542 TIME...MOT...LOC 1846Z 235DEG 30KT 4553 9513 JLT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
149 PM CDT FRI AUG 13 2010
MNZ044-045-051-052-WIZ014-131915-
ISANTI-KANABEC-MILLE LACS-POLK-SHERBURNE-
149 PM CDT FRI AUG 13 2010
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER ISANTI...KANABEC...MILLE
LACS...POLK AND SHERBURNE COUNTIES THROUGH 215 PM CDT...
AT 142 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR STANCHFIELD. THIS STORM WAS MOVING NORTHEAST AT 35
MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRAHAM.
QUAMBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4599 9304 4597 9312 4557 9314 4556 9307
4562 9289 4565 9288 4564 9283 4541 9356
4587 9373 4612 9305
TIME...MOT...LOC 1849Z 234DEG 30KT 4570 9308
JLTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
158 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM FUNNEL CLOUD 30 NW CAMBRIDGE 45.87N 93.67W
08/13/2010 MILLE LACS MN LAW ENFORCEMENT
OBSERVER IN CITY OF CAMBRIDGE REPORTS 2 FUNNELS WITH
ROTATION
&&
LRSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
219 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM FUNNEL CLOUD 4 N MADISON 45.07N 96.19W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
0552 PM TORNADO 1 SSW LOUISBURG 45.15N 96.18W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
BRIEF TOUCHDOWN. GRAIN BIN PICKED UP AND THROWN 100
YARDS. GRAIN BINS A FEW FEET AWAY ON EITHER SIDE OF
DAMAGED GRAIN BIN LEFT UNTOUCHED.
0555 PM TSTM WND DMG 1 W MADISON 45.01N 96.21W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
PORTION OF CORNFIELD FLATTENED JUST OFF HWY 40. TIME
ESTIMATED.
0600 PM FUNNEL CLOUD WALNUT GROVE 44.23N 95.47W
08/12/2010 REDWOOD MN TRAINED SPOTTER
0605 PM TORNADO BELLINGHAM 45.14N 96.28W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
PORCH RIPPED OFF BUILDING.
0622 PM TORNADO 1 N LOUISBURG 45.18N 96.17W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
DEBRIS IN THE AIR.
0624 PM TORNADO 3 W DAWSON 44.93N 96.11W
08/12/2010 LAC QUI PARLE MN LAW ENFORCEMENT
0630 PM TSTM WND DMG DELHI 44.60N 95.21W
08/12/2010 REDWOOD MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
0630 PM TSTM WND DMG 1 SW OLIVIA 44.77N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
POWER LINE POLE DOWN.
0633 PM TSTM WND DMG 1 WNW OLIVIA 44.78N 95.01W
08/12/2010 RENVILLE MN TRAINED SPOTTER
TOPS BLOWN OFF TREES WITH BASE GREATER THEN 20 INCHES IN
DIAMETER AND NUMEROUS LIMBS DOWN GREATER THEN 6 INCHES.
0647 PM TSTM WND DMG MORRIS 45.59N 95.91W
08/12/2010 STEVENS MN LAW ENFORCEMENT
LARGE LIMBS DOWN UP TO 6 INCHES AND TREES DOWN GREATER
THEN 8 INCHES.
0648 PM TSTM WND GST MORRIS 45.59N 95.91W
08/12/2010 M60.00 MPH STEVENS MN AWOS
0715 PM TSTM WND DMG HUTCHINSON 44.89N 94.37W
08/12/2010 MCLEOD MN TRAINED SPOTTER
30 AND 6 IN BRANCHES DOWN AT 3RD AVE NW AND WATER ST NW
0730 PM HAIL 2 SE ALEXANDRIA 45.85N 95.35W
08/12/2010 M1.00 INCH DOUGLAS MN TRAINED SPOTTER
0735 PM TSTM WND DMG 5 NNE BELGRADE 45.52N 94.96W
08/12/2010 STEARNS MN EMERGENCY MNGR
FIVE FARMSTEADS DAMAGED. TIME ESTIMATED.
0735 PM TSTM WND DMG HOWARD LAKE 45.06N 94.07W
08/12/2010 WRIGHT MN EMERGENCY MNGR
TREE BRANCHES UP TO 8 INCHES IN DIAMETER DOWN.
0739 PM FUNNEL CLOUD 6 N BECKER 45.46N 93.87W
08/12/2010 SHERBURNE MN TRAINED SPOTTER
0739 PM FUNNEL CLOUD 3 S PAYNESVILLE 45.34N 94.72W
08/12/2010 STEARNS MN TRAINED SPOTTER
0745 PM TSTM WND DMG BUFFALO 45.18N 93.87W
08/12/2010 WRIGHT MN TRAINED SPOTTER
4 INCH DIAMETER BRANCHES DOWN.
0745 PM TSTM WND DMG 4 NNE BROOTEN 45.55N 95.09W
08/12/2010 STEARNS MN LAW ENFORCEMENT
TOP OF SILO MISSING. ROOFS OF BARNS RIPPED OFF. GARAGE
PUSHED OFF ITS FOUNDATION.
0748 PM LIGHTNING NNW EAGLE BEND 46.17N 95.03W
08/12/2010 TODD MN LAW ENFORCEMENT
TREE DOWN DUE TO LIGHTNING STRIKE
0752 PM TSTM WND DMG MONTICELLO 45.30N 93.80W
08/12/2010 WRIGHT MN TRAINED SPOTTER
14 INCH DIAMETER TREE DOWN.
0752 PM TSTM WND DMG N FORADA 45.79N 95.36W
08/12/2010 DOUGLAS MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0755 PM TSTM WND DMG ROCKVILLE 45.47N 94.34W
08/12/2010 STEARNS MN EMERGENCY MNGR
HOME DAMAGED. TIME ESTIMATED.
0759 PM HAIL 2 N HOLDINGFORD 45.76N 94.47W
08/12/2010 M0.75 INCH STEARNS MN TRAINED SPOTTER
0800 PM TSTM WND DMG WAITE PARK 45.55N 94.22W
08/12/2010 STEARNS MN EMERGENCY MNGR
TREES DOWN. TIME ESTIMATED.
0800 PM TSTM WND DMG ST CLOUD 45.55N 94.17W
08/12/2010 STEARNS MN EMERGENCY MNGR
TREES DOWN. TIME ESTIMATED.
0800 PM TSTM WND DMG ST AUGUSTA 45.44N 94.19W
08/12/2010 STEARNS MN EMERGENCY MNGR
FARMSTEAD DAMAGED. TIME ESTIMATED.
0811 PM FUNNEL CLOUD SARTELL 45.62N 94.21W
08/12/2010 STEARNS MN TRAINED SPOTTER
0815 PM TSTM WND GST SARTELL 45.62N 94.21W
08/12/2010 M61.00 MPH STEARNS MN PUBLIC
0816 PM FUNNEL CLOUD FOLEY 45.66N 93.91W
08/12/2010 BENTON MN TRAINED SPOTTER
0818 PM FUNNEL CLOUD 2 N MEIRE GROVE 45.66N 94.87W
08/12/2010 STEARNS MN AMATEUR RADIO
0825 PM TSTM WND GST 4 SE EDEN PRAIRIE 44.81N 93.40W
08/12/2010 E50.00 MPH SCOTT MN TRAINED SPOTTER
0830 PM TSTM WND DMG 6 WNW CAMBRIDGE 45.60N 93.34W
08/12/2010 ISANTI MN TRAINED SPOTTER
SEVERAL TREES WITH 8 TO 10 INCH DIAMETER LIMBS DOWN.
0832 PM TSTM WND DMG MILACA 45.76N 93.65W
08/12/2010 MILLE LACS MN TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN.
0845 PM TSTM WND DMG 5 E STANCHFIELD 45.66N 93.09W
08/12/2010 CHISAGO MN TRAINED SPOTTER
SPOTTER SAW MANY TREES...SOME UP TO 7 FEET IN DIAMETER
DOWN WHILE DRIVING FROM THIS LOCATION SOUTHWEST TO
CAMBRIDGE ALONG CO RD 4 AND 7 IN CHISAGO COUNTY TO COUNTY
RD 2 AND HWY 95 JUST EAST OF CAMBRIDGE IN ISANTI COUNTY.
TIME WAS ESTIMATED.
1118 PM FLASH FLOOD GRANITE FALLS 44.81N 95.54W
08/12/2010 CHIPPEWA MN LAW ENFORCEMENT
ROAD CLOSED...KNEE DEEP WATER ON U.S. HWY 212 WESTERN
RENVILLE COUNTY.
1130 PM FLASH FLOOD SACRED HEART 44.78N 95.35W
08/12/2010 RENVILLE MN TRAINED SPOTTER
STREET FLOODING.
1130 PM HAIL SACRED HEART 44.78N 95.35W
08/12/2010 E0.75 INCH RENVILLE MN TRAINED SPOTTER
1143 PM HAIL SACRED HEART 44.78N 95.35W
08/12/2010 E0.75 INCH RENVILLE MN TRAINED SPOTTER
1157 PM HAIL BUTTERFIELD 43.96N 94.79W
08/12/2010 E1.00 INCH WATONWAN MN BROADCAST MEDIA
1208 AM HAIL BUTTERFIELD 43.96N 94.79W
08/13/2010 E1.00 INCH WATONWAN MN BROADCAST MEDIA
1221 AM FLASH FLOOD OLIVIA 44.78N 95.00W
08/13/2010 RENVILLE MN LAW ENFORCEMENT
10 TO 12 INCHES WATER ON ROADS AROUND TOWN AND ALSO
WESTERN RENVILLE COUNTY.
1221 AM FLASH FLOOD RENVILLE 44.79N 95.21W
08/13/2010 RENVILLE MN LAW ENFORCEMENT
UP TO 10 INCHES OF WATER ON U.S. HIGHWAY 212 WESTERN
RENVILLE COUNTY...WATER COVERED ROADS CLOSED OR
CLOSING...MNDOT NOTIFIED.
1230 AM TSTM WND DMG FAIRMONT 43.64N 94.46W
08/13/2010 MARTIN MN LAW ENFORCEMENT
LOTS OF TREES AND POWER LINES DOWN...ESPECIALLY IN WEST
PART OF TOWN. 5 POWER POLES SUPPORTING HIGH VOLTAGE LINES
DOWNED. ROOF OF WAREHOUSE AND LARGE GARAGE DOOR DAMAGED
AT INDUSTRIAL PARK. DAMAGE REPORTED AT MARTIN COUNTY
FAIRGROUNDS INCLUDING BLEACHERS BLOWN OVER...TREES
DOWN...AND SMALL TIN BUILDING DESTROYED. TREE DOWNED ON
MOBILE HOME. SMALL CAMPER ROLLED OVER AND DESTROYED.
NEARBY CAR PARKED ON GRASS HAD BACK END PUSHED 8 FT. TIME
ESTIMATED BY RADAR.
1256 AM FLASH FLOOD BROWNTON 44.73N 94.35W
08/13/2010 MCLEOD MN TRAINED SPOTTER
STREET FLOODING.
1257 AM TSTM WND GST 3 NE MADELIA 44.08N 94.37W
08/13/2010 M49.00 MPH WATONWAN MN MESONET
WIND GUST MEASURED AT MNDOT ROAD WEATHER SITE ON HWY 60
AT MILE POST 86.
0125 AM HAIL 5 ENE LAKE CRYSTAL 44.12N 94.13W
08/13/2010 M0.75 INCH BLUE EARTH MN LAW ENFORCEMENT
0143 AM FLASH FLOOD NORWOOD/YOUNG AMERICA 44.78N 93.92W
08/13/2010 CARVER MN FIRE DEPT/RESCUE
12 TO 18 INCHES OF WATER FLOODING STREETS.
0146 AM FLASH FLOOD COLOGNE 44.77N 93.79W
08/13/2010 CARVER MN TRAINED SPOTTER
WATER FLOODING STREETS TO CURB HEIGHT.
0200 AM TSTM WND DMG NORWOOD/YOUNG AMERICA 44.78N 93.92W
08/13/2010 CARVER MN TRAINED SPOTTER
3 TO 4 INCH BRANCHES DOWN.
0215 AM FLASH FLOOD CHASKA 44.82N 93.61W
08/13/2010 CARVER MN LAW ENFORCEMENT
4 FEET OF WATER FLOWING OVER INTERSECTION.
0220 AM TSTM WND DMG CARVER 44.76N 93.63W
08/13/2010 CARVER MN FIRE DEPT/RESCUE
12 TO 18 INCH DIAMETER TREE DOWN.
0227 AM FLASH FLOOD CARVER 44.76N 93.63W
08/13/2010 CARVER MN LAW ENFORCEMENT
MOST OF THE CITY STREETS HAVE 8 INCHES OF WATER COVERING.
0230 AM TSTM WND DMG 3 W ELLENDALE 43.87N 93.36W
08/13/2010 STEELE MN TRAINED SPOTTER
ROOF OFF A GRAINERY...LARGE TREE DOWN.
0244 AM FLASH FLOOD MINNETONKA 44.91N 93.50W
08/13/2010 HENNEPIN MN LAW ENFORCEMENT
12 INCHES WATER COVERING HIGHWAY 7.
0244 AM HAIL MORRISTOWN 44.22N 93.44W
08/13/2010 E0.50 INCH RICE MN TRAINED SPOTTER
0245 AM TSTM WND GST LAKEVILLE 44.68N 93.24W
08/13/2010 E60.00 MPH DAKOTA MN TRAINED SPOTTER
0255 AM FLASH FLOOD BELLE PLAINE 44.62N 93.76W
08/13/2010 SCOTT MN EMERGENCY MNGR
STREET FLOODING.
0257 AM TSTM WND DMG 9 WNW FARIBAULT 44.34N 93.44W
08/13/2010 RICE MN TRAINED SPOTTER
12 TO 15 INCH BRANCHES DOWN...TIME ESTIMATED WITH RADAR.
0257 AM TSTM WND GST 9 WNW FARIBAULT 44.34N 93.44W
08/13/2010 M73.00 MPH RICE MN TRAINED SPOTTER
TIME ESTIMATED WITH RADAR.
0322 AM FLASH FLOOD FARIBAULT 44.30N 93.27W
08/13/2010 RICE MN TRAINED SPOTTER
STREET FLOODING...CAR STALLED IN WATER IN TOWN.
0325 AM TSTM WND DMG FARMINGTON 44.66N 93.18W
08/13/2010 DAKOTA MN TRAINED SPOTTER
WINDOWS BLOWN OUT.
0330 AM FLASH FLOOD APPLE VALLEY 44.75N 93.20W
08/13/2010 DAKOTA MN TRAINED SPOTTER
STREET FLOODING UP TO CAR DOORS.
0335 AM FLASH FLOOD NNE FARIBAULT 44.30N 93.27W
08/13/2010 RICE MN TRAINED SPOTTER
STREET FLOODING.
0335 AM TSTM WND DMG 5 ESE LAKEVILLE 44.64N 93.16W
08/13/2010 DAKOTA MN TRAINED SPOTTER
RESIDENTIAL HOMES DAMAGED...ROOFS OFF...NEAR LAKEVILLE
FARMINGTON LINE...TIME ESTIMATED.
0405 AM TSTM WND GST FARMINGTON 44.66N 93.18W
08/13/2010 M48.00 MPH DAKOTA MN MESONET
MEASURED AT FARMINGTON MIDDLE SCHOOL WEST
0424 AM HAIL LESTER PRAIRIE 44.88N 94.04W
08/13/2010 M1.50 INCH MCLEOD MN TRAINED SPOTTER
0545 AM HAIL 6 SW STARBUCK 45.56N 95.63W
08/13/2010 E0.75 INCH POPE MN TRAINED SPOTTER
0620 AM HAIL 4 WNW BROOTEN 45.51N 95.20W
08/13/2010 M0.88 INCH POPE MN TRAINED SPOTTER
0625 AM HAIL 4 NNE GILCHRIST 45.51N 95.30W
08/13/2010 M1.00 INCH POPE MN TRAINED SPOTTER
0629 AM HAIL BROOTEN 45.50N 95.12W
08/13/2010 E0.75 INCH STEARNS MN TRAINED SPOTTER
0636 AM TSTM WND GST GEORGEVILLE 45.44N 94.94W
08/13/2010 M48.00 MPH STEARNS MN MESONET
MNDOT ROAD SENSOR
0800 AM HEAVY RAIN 3 WSW MARYSTOWN 44.70N 93.59W
08/13/2010 E3.90 INCH SCOTT MN TRAINED SPOTTER
0800 AM HEAVY RAIN 11 SW LITCHFIELD 45.02N 94.71W
08/13/2010 M2.25 INCH MEEKER MN TRAINED SPOTTER
0818 AM HEAVY RAIN FARIBAULT 44.30N 93.27W
08/13/2010 M3.00 INCH RICE MN TRAINED SPOTTER
0818 AM HEAVY RAIN NERSTRAND 44.34N 93.06W
08/13/2010 M4.50 INCH RICE MN BROADCAST MEDIA
0818 AM HEAVY RAIN DENNISON 44.40N 93.03W
08/13/2010 M3.50 INCH GOODHUE MN TRAINED SPOTTER
0900 AM HEAVY RAIN BURNSVILLE 44.76N 93.28W
08/13/2010 M3.30 INCH DAKOTA MN TRAINED SPOTTER
0900 AM HEAVY RAIN CLARA CITY 44.96N 95.37W
08/13/2010 E4.00 INCH CHIPPEWA MN EMERGENCY MNGR
0900 AM HEAVY RAIN DANUBE 44.79N 95.10W
08/13/2010 E5.00 INCH RENVILLE MN EMERGENCY MNGR
5 INCHES OF RAIN REPORTED IN NORTHWEST CORNER OF RENVILLE
COUNTY DURING PAST 24 HOURS. 3 INCHES REPORTED NEAR
DANUBE.
&&
MKMThe Minneapolis radar (KMPX), 112 km away, was scanning. The volume nearest the first event began at 19:23 UTC.
9 thunderstorm wind, 3 hail, 2 funnel cloud, 1 tornado. Local standard time, as filed.
A 20 inch diameter tree was blown down near Holdingford, Minnesota.
Hundreds of trees were broken or snapped in an eight mile wide swath extending from County Road 17 to Sartell on the eastern edge of Stearns County. A silo and a shed's roof were blown down.
An 8 inch diameter tree was blown down.
Many hundreds, perhaps thousands of trees were uprooted, snapped or broken in an eight mile wide swath that extended from the western edge of the county, near Rice to Watab, to just north of Sartell, to north central Benton County, in Graham Township, centered near State Highway 25 and County Road 77. In addition, a local Minnesota Department of Transportation Weather Station near Rice, measured a wind gust of 64 knots. A semi-truck was blown over near Rice along Highway 10, resulting in one injury. Plus, a spotter on the northeast shore of Little Rock Lake measured a wind gust of 81 mph before his tower collapsed and the anemometer ceased to function. The intense wind blew from the southwest. Hundreds of large and healthy trees were broken or snapped, blocking roads. The storm survey team concluded a downburst hit the area.
Significant straight-line wind damage occurred from near Royalton, east along and near East Nature Road for roughly 13 miles. Damage included a chicken barn roof blown off, shingles off a home, and several large trees uprooted.
A wind gust of 81 mph was measured in the city of Gilman, Minnesota.
Several large trees were broken, a shed was destroyed, and some siding on a house was ripped off. In addition, a large tree was blown down in the city of Milaca.
Several reports of nickel, up to quarter size hail fell around the Clear Lake area of Minnesota.
Several trees were blown down around Mora, Minnesota. In addition, the local AWOS at Mora measured a wind gust of 56 mph at 255 PM CST, with a report of 57 mph wind gust northeast of Mora on a local RAWS Station.
A storm survey indicated that a downburst caused dozens of trees to be blown down in southeastern Kanabec County. A few sheds were destroyed, and the roof of a barn collapsed.
Tornado touched down just southeast of the intersection of Highways 60 and 169. It hit a field and lofted numerous corn stalks. After dissipating, the parent circulation moved to the vicinity of the intersection of County Road 90 and State Highway 22, but no additional touchdowns were noted. Tornado was photographed by spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyThe tornado archive for Minnesota, 2010Warnings in Minnesota, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244726, 242248, 242254, 242257, 242263, 242264, 254891, 249088, 244727, 254899, 242256, 249086, 244729, 254900, 249066.